Newly diagnosed

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Jamdown Chick
New Member


Date Joined Mar 2010
Total Posts : 5
   Posted 3/25/2010 2:05 PM (GMT -7)   
On Tuesday, I was given a prescription for 10mg of Lexapro. I've only been able to fill it this afternoon, but I saw that one of the possible side effects is insomnia. Since I'm already an insomniac, this has me a little skittish (unfortunately, my doctor's off today).

I just wanted to hear from others who have used the drug and who, like me, have had insomnia as part of their depression. To be honest, I'm really looking for a support group while I start my treatment. There isn't anyone around me with whom I can relate to about this.

getting by
Forum Moderator


Date Joined Sep 2007
Total Posts : 40601
   Posted 3/25/2010 2:09 PM (GMT -7)   
Hi Jamdownchick,

Welcome to HealingWell and the depression forum. I am so glad that you have joined us today.

I am not sure whether the lexapro will effect you or not. Not all people get the side effects. But if you are unsure, I would definately consult with your doctor. I hope that it doesn't bother you sleepwise and I hope that it makes you feel better. Make sure to let us know of the outcome.

In the meantime keep posting and let us know how you are doing. I know it is scarey to go on meds, but they help so many of us.

Take care, best wishes.

Hugs, Karen
  Moderator-Depression and fibromyalgia
 
fibromyalgia, Chronic fatigue, depression,allergies


Jamdown Chick
New Member


Date Joined Mar 2010
Total Posts : 5
   Posted 3/25/2010 2:13 PM (GMT -7)   
Thank you! :)

I'm going to start taking the medication shortly, but I'm still hoping I will be able to get through to my doctor at some point tomorrow. I'll let you know how it goes either way, though.

THE HAPPY TURTLE
Elite Member


Date Joined Mar 2009
Total Posts : 18773
   Posted 3/27/2010 12:19 AM (GMT -7)   
hi jdc. i am jamie, and yes i live with severe and persistant insomnia. i tried lexapro once, it was way too intense for me. please remember that all anti-deps work differently on different people, we are similar but different. i take the strongest anti-psychotic for sleep, and a very high dose, but it is not always effective. re:trauma. thus i find it extremely difficult in winding down. also all anti-deps take around 6 weeks to fully kick-in, although after a couple of weeks you should notice some effect. i wish you well. with compassion, jamie.
YESTERDAY IS A BUTTERLY WITHOUT WINGS. (ME)
 
DX, MDD, SEVERE BORDERLINE PERSONALITY DISORDER.
 
REMEMBER TO LOVE YOU. BE YOU AND BE TRUE.


Jamdown Chick
New Member


Date Joined Mar 2010
Total Posts : 5
   Posted 3/28/2010 9:40 PM (GMT -7)   
Thanks, Jamie! :)

6 weeks, huh? Wow. Too late for this semester, but I'll be a lot better for my final year if that's the case. So far, the side effect I'm experiencing the most is nausea; turns out I was concerned about the wrong symptom. XD However, some ginger tea and mint balls help a lot with that.

THE HAPPY TURTLE
Elite Member


Date Joined Mar 2009
Total Posts : 18773
   Posted 3/28/2010 9:50 PM (GMT -7)   
hang in there. sending healings your way. jamie.
YESTERDAY IS A BUTTERLY WITHOUT WINGS. (ME)
 
DX, MDD, SEVERE BORDERLINE PERSONALITY DISORDER.
 
REMEMBER TO LOVE YOU. BE YOU AND BE TRUE.


Jamdown Chick
New Member


Date Joined Mar 2010
Total Posts : 5
   Posted 4/7/2010 9:38 PM (GMT -7)   
Well, I seem to have adjusted well to the medication after the initial bit of upset stomach. I do have another question, specifically for any of the ladies on the form - have you found that your menstrual cycle interferes with your treatment? Just went through my first cycle since my treatment began and it was like I was back to my useless, mentally funked up state. My situation wasn't as bad as it was pre-treatment, mind you, but it was close enough. confused

getting by
Forum Moderator


Date Joined Sep 2007
Total Posts : 40601
   Posted 4/8/2010 4:29 AM (GMT -7)   
Our menstrual cycle kind of messes everything up. I get irritated and bloated during pms and it makes me very uncomfortable. Pms can be a pain in the you know what. I would suggest avoiding carbs during that time. It seems to help. I hope that you feel better soon.

Hugs, Karen
  Moderator-Depression and fibromyalgia
 
fibromyalgia, Chronic fatigue, depression,allergies


THE HAPPY TURTLE
Elite Member


Date Joined Mar 2009
Total Posts : 18773
   Posted 4/8/2010 7:24 AM (GMT -7)   
not female, but feel better soon too, jamie.
YESTERDAY IS A BUTTERLY WITHOUT WINGS. (ME)
 
DX, MDD, SEVERE BORDERLINE PERSONALITY DISORDER.
 
REMEMBER TO LOVE YOU. BE YOU AND BE TRUE.


Jamdown Chick
New Member


Date Joined Mar 2010
Total Posts : 5
   Posted 5/29/2010 10:46 PM (GMT -7)   
In addition to the drugs, I've realized that therapy is a major component to combating this illness. I've only had 3 sessions so far, but I haven't had any issues with my doctor. I noticed a huge difference in my mood with the medication, but I haven't had many one-on-one sessions with my doctor has yet.

I know it's far too early in the game for me to even think of coming off the drugs, but I was just wondering how others have responded to therapy for treating their depression. I reckon that I haven't scratched the surface yet where my sessions are concerned, so I'm curious about how more in-depth it could get. I also realize that everyone's depression has different roots, and require different methods but I just wanted to hear from others who's been in these shoes before.

By the way, sorry for the absence. I've been finishing exam and sleeping these past few weeks. :)

THE HAPPY TURTLE
Elite Member


Date Joined Mar 2009
Total Posts : 18773
   Posted 5/30/2010 4:06 AM (GMT -7)   
hey, keep with the medication and therapy. you will know when it is time to taper down. all the best, jamie. how were your exams? hoping you did real good.
YESTERDAY IS A BUTTERLY WITHOUT WINGS. (ME)
 
DX, MDD, SEVERE BORDERLINE PERSONALITY DISORDER.
 
REMEMBER TO LOVE YOU. BE YOU AND BE TRUE.


getting by
Forum Moderator


Date Joined Sep 2007
Total Posts : 40601
   Posted 5/30/2010 5:31 AM (GMT -7)   
Hi there,

I am glad that you are feeling better. Yes therapy has worked really well for me too. Best wishes to you.

Hugs, Karen

PS glad that you are sleeping now.
  Moderator-Depression and fibromyalgia
 
fibromyalgia, Chronic fatigue, depression,allergies

New Topic Post Reply Printable Version
Forum Information
Currently it is Friday, December 09, 2016 10:08 PM (GMT -7)
There are a total of 2,735,739 posts in 301,326 threads.
View Active Threads


Who's Online
This forum has 151429 registered members. Please welcome our newest member, terrance.
272 Guest(s), 7 Registered Member(s) are currently online.  Details
Tnmproject, Job_the_Phoenix, ks1905, joavila92, Sarakt, Octorobo, Csweeney1002


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer